Jump to content
CrazyBoards.org

Topamax (topiramate)


Recommended Posts

Guest guestie

I am taking Lamictal (100 mg) and in early May this year my resident (University) psych. added Topamax to deal with the binging Lamictal gave me. Well at first it was cool, but I have begun to feel deeply depressed. I am still only taking 25 mg and need to increase to 50 mg but am afraid. I am so frightened about the future all I want to do is live in my bedroom. I don't even want to return to school and that is so scary. I also feel hostile and paranoid, I am seeing a new guy and he did not call me when he said he would so I called him up and left him a nasty message that was so unlike me and now he hasn't called me back in a week. Off topic but that is one example... I have lost weight yes and I look great, but damn this SUCKS. Has anyone experienced this and will it get better in the higher doses or should I just take it as a side effect that I must live with? i thought fr sure Lamictal would counteract any depression it would bring.

Thanks for your help ;)

Link to comment
Share on other sites

I am on Topamax and have been for over two months. I am not a doctor, obviously, so this is all anecdotal and all that...

First, your dose is tiny at 25 mg. Really tiny.

Second, personally, I have not had one bad mood-related side effect taking Topamax. My experience has been that I have had less anxiety, good mood stabilization, lowered impulsivity (most of the time, anyway) and less rage. All good stuff.

I would definitely talk to your doctor about your mood problems and your paranoia...I'm kind of wondering if these are new symptoms unrelated to the Topamax and something that need to be addressed in other ways.

Then again, who knows...everyone's different. Topamax is apparently one of those drugs that is just not right for everyone.

I wish you luck and hope you feel better...

~Cat

Link to comment
Share on other sites

This could certainly be attributable to the Topamax. There are a number of people that get depressed after going on it. Sometimes with some mixed-stateness, which could be driving your hostility/paranoia. That is a small dose, though, unless you're med sensitive (not uncommon around these parts).

I would definitely talk to a doctor about this. If this is the Topamax, you might be able to raise the dose of Lamictal to counteract the depression -- a lot of people go are at 200 mg or even higher. Hopefully you wouldn't lose the appetite suppressant benefits.

But I think there are some questions you should also ask yourself...

I don't know if you bipolar or on these meds for epilepsy. Assuming bipolar, how were you feeling before you went on the Topamax? Do you normally cycle in your mood? I.e. is it possible that you were on a down-swing before starting the Topa?

Alternatively, if your mood/epilepsy was well-controlled with the Lamictal, did you exhaust all of the exercise and food-choice (e.g. avoiding refined starches) options? Yes, I know (from personal experience) that the meds can make this route incredibly difficult. But, if it is actually the Topamax that is causing the depression, is it worth it?

Good luck; this *will* get better.

cache-monkey

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...